Clin Psychopharmacol Neurosci.  2016 Feb;14(1):104-106. 10.9758/cpn.2016.14.1.104.

Risperidone Induced Pisa Syndrome in a Male Adolescent

Affiliations
  • 1Department of Child and Adolescent Psychiatry, Mersin University Medical Faculty, Mersin, Turkey. dr_sgunes@hotmail.com
  • 2Department of Pediatric Neurology, Mersin University Medical Faculty, Mersin, Turkey.

Abstract

Pisa syndrome, a rare dystonic reaction resulting from prolonged exposure to antipsychotic medications, is characterized by persistent dystonia of trunk muscles and abnormal posture. It is called Pisa syndrome, because the abnormal posture resembles the Leaning Tower of Pisa. Different from other types of dystonic reactions, Pisa syndrome is more prevalent in females and in older patients with organic brain changes. A 15-year-old male patient with mental retardation was admitted to pediatric neurology clinic for the complaint of abnormal posturing. He had been taking only risperidone for the last four years. Over the last month, the patient gradually developed tonic flexion of trunk and head toward left and was diagnosed with Pisa syndrome. In this paper, we aimed to discuss the association between risperidone use and Pisa syndrome in light of the available literature.

Keyword

Pisa syndrome; Adolescent; Child; Case reports; Risperidone
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr